Publications (3)0.33 Total impact
Article: Experimental evaluation of portal venous pulsatile flow synchronized with heartbeat intervals[show abstract] [hide abstract]
ABSTRACT: PurposeThe aim of this study was to analyze pulsatile flow in the portal vein, to clarify the origin of pulsatile flow, and to acquire new knowledge about the hepatic circulation. MethodsMini-pigs underwent general anesthesia. Pressure and flow in the portal vein, inferior vena cava, hepatic artery, and mesenteric artery were measured simultaneously. We (1) studied the relationship between changes in pressure and changes in flow and (2) measured heartbeat intervals and the onset times of pressure and flow waves. ResultsIn the inferior vena cava, pressure and flow showed mirror-image changes. In the hepatic artery and the mesenteric artery, pressure and flow increased simultaneously. In the inferior vena cava, the longer the heartbeat interval, the more delayed were the onset times of pressure and flow waves. The onset time of pressure and flow waves in the hepatic artery and the mesenteric artery was only minimally affected by changes in heartbeat interval. The relationship between pressure and flow in the portal vein was closer to that in the hepatic artery and the mesenteric artery. However, the onset times of pressure and flow waves in the portal vein showed two different patterns: some showed a pattern similar to that of the inferior vena cava, whereas others showed a pattern similar to that of the hepatic artery and the mesenteric artery. ConclusionsBlood flow in the portal vein is pulsatile and influenced by both the inferior vena cava and the arterial system in a complex manner. KeywordsPortal venous flow–Pulsatile flow–Inferior vena cava flow–Hepatic arterial flow–Mesenteric arterial flowJournal of Medical Ultrasonics 05/2012; 38(3):141-149. · 0.33 Impact Factor
Article: [A case of acinar cell carcinoma of pancreas with liver metastases treated effectively by S-1].[show abstract] [hide abstract]
ABSTRACT: A 65-year-old man underwent a total gastrectomy and distal pancreatectomy for acinar cell carcinoma of the pancreas. Multiple metastatic liver lesions were found one year postoperatively. He was treated with S-1 chemotherapy over 34 months, and the tumors significantly reduced in size without severe side effects. Four years after surgery, the liver metastases increased in size, associated with pain especially in the right upper quadrant. We then performed right hepatectomy. Peritoneal dissemination and multiple lung metastases were found 8 months after liver resection. Acinar cell carcinoma of the pancreas is a rare and highly malignant tumor, and there are few reports regarding treatment with chemotherapy. Herein, we report a case with multiple liver metastases which were controlled by systemic chemotherapy using S-1.Gan to kagaku ryoho. Cancer & chemotherapy 01/2010; 37(1):127-9.
Article: [Angina attack caused by 5-fluorouracil infusion--report of a case and review of the literature].[show abstract] [hide abstract]
ABSTRACT: Cardiac toxicity of 5-fluorouracil (5-FU) has been rarely reported. We encountered a case of angina attack caused by 5-FU. A 58-year-old Japanese woman underwent sigmoidectomy for a sigmoid colon carcinoma with multiple liver metastases. Two months after surgery, she received chemotherapy comprising hepatic arterial infusion of 5-FU. During the 2nd chemotherapy session 7 days after the first, she complained of anterior chest pain. Her electrocardiograms showed elevations of the ST segment in almost all leads, confirming the diagnosis of angina pectoris. Soon after the third chemotherapy session the same type of attack occurred again. The close association of the attacks with 5-FU administration suggested that the angina might have been induced by 5-FU. Further attacks were avoided by discontinuing the 5-FU thereafter. The incidence of cardiac toxicity 5-FU has been reported to be 1.6-7.6%. Labianca et al. found 17 cases of 5-FU-associated cardiopathy, 15 of which were angina pectoris, out of 1,083 patients treated with the drug for various kinds of neoplasm. Analysis of 6 domestic cases including ours revealed that all patient lacked a previous history of cardiac disease except one who had an arrhythmia. There seemed to be no dose-dependent correlation with 5-FU-induced angina. Cardiac events were found even in the earlier phase of chemotherapy. Since 5-FU is widely used in the treatment of a number of gastrointestinal malignancies, one should bear in mind its cardiac toxicity, manifested as angina pectoris.Gan to kagaku ryoho. Cancer & chemotherapy 11/2002; 29(10):1805-8.